Alert archive / Florida / Wind Chill Warnings in 2010

Wind Chill Warning 2, NWS Melbourne, FL

January 5, 20104 counties in Florida

NWS Melbourne, FL issued this wind chill warning at Jan 5, 2010, 3:00 PM EST for 4 counties in Florida. It took effect at Jan 5, 2010, 8:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 5, 2010, 3:00 PM EST (20:00 UTC)
In effect from
Jan 5, 2010, 8:00 PM EST
Expired
Jan 6, 2010, 9:00 AM EST
In force
13 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WWUS42 KMLB 052000
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EST TUE JAN 5 2010

FLZ041-044>046-141-144-147-061400-
/O.NEW.KMLB.WC.W.0002.100106T0100Z-100106T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...DAYTONA BEACH...CLERMONT...TITUSVILLE
300 PM EST TUE JAN 5 2010

...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST
WEDNESDAY. 

A REINFORCING COLD AIR MASS IS IN PLACE WITH LOWS FALLING BELOW
FREEZING IN THE MIDDLE TO UPPER 20S WITH A FEW NORMALLY COLDER
LOCATIONS REACHING THE LOWER 20S. ELEVATED NORTHWEST WINDS AROUND
10 MPH WILL CREATE VERY LOW WIND CHILL VALUES INTO THE UPPER TEENS
TO LOWER 20S OVER THE WARNING AREA THIS EVENING THROUGH THE EARLY
MORNING HOURS WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF
PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN
EXTENDED DURATION.

&&

$$

FLZ047-053-054-058-059-064-061400-
/O.NEW.KMLB.WC.Y.0005.100106T0100Z-100106T1400Z/
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE...
ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND
300 PM EST TUE JAN 5 2010

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST
WEDNESDAY. 

A REINFORCING COLD AIR MASS IS IN PLACE WITH LOWS FALLING BELOW
FREEZING IN THE UPPER 20S WITH A FEW NORMALLY COLDER LOCATIONS
REACHING THE MIDDLE 20S. ELEVATED NORTHWEST WINDS AROUND 10 MPH 
WILL CREATE VERY LOW WIND CHILL VALUES INTO THE LOWER TO MIDDLE 
20S OVER THE WARNING AREA THIS EVENING THROUGH THE EARLY MORNING
HOURS WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

SEDLOCK
1 follow-up statement
389 
WWUS42 KMLB 061417
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
917 AM EST WED JAN 6 2010

...WIND CHILL ADVISORY ALLOWED TO EXPIRE...

.COLD NORTHWEST WINDS AGAIN TODAY.

FLZ041-044>046-141-144-147-061530-
/O.EXP.KMLB.WC.W.0002.000000T0000Z-100106T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...DAYTONA BEACH...CLERMONT...TITUSVILLE
917 AM EST WED JAN 6 2010

...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. 

TEMPERATURES WILL SLOWLY MODERATE UPWARD THROUGH LATE MORNING AND
EARLY AFTERNOON. WIND CHILL VALUES WILL ALSO RISE INTO THE UPPER
30S TO LOWER 40S THROUGH THE MID TO LATE MORNING HOURS.

$$

FLZ047-053-054-058-059-064-061530-
/O.EXP.KMLB.WC.Y.0005.000000T0000Z-100106T1400Z/
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE...
ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND
917 AM EST WED JAN 6 2010

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL SLOWLY MODERATE UPWARD THROUGH LATE MORNING AND
EARLY AFTERNOON. WIND CHILL VALUES WILL ALSO RISE INTO THE UPPER
30S TO LOWER 40S THROUGH THE MID TO LATE MORNING HOURS.

$$

SEDLOCK

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill warning went out at Jan 5, 3:00 PM EST, 0 minutes earlier.

Area forecast discussion, Jan 5, 3:00 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EST TUE JAN 5 2010

.DISCUSSION...

...VERY COLD AIRMASS TO REMAIN OVER EAST CENTRAL FLORIDA WITH BELOW
FREEZING TEMPERATURES EXPECTED WED AND THU MORNINGS...

...YET ANOTHER REINFORCING SURGE OF COLD AIR WILL ARRIVE FRIDAY...

CURRENTLY...STRONG SURFACE HIGH PRESSURE REMAINS IN PLACE THIS
AFTERNOON ACROSS THE CENTRAL CONUS WITH RIDGE AXIS EXTENDING
SOUTHEASTWARD ACROSS THE FLORIDA PENINSULA. LONGWAVE TROUGH REMAINS
OVER THE EASTERN CONUS WITH SHORTWAVE ENERGY PINWHEELING AROUND THE
AXIS ACROSS CENTRAL FLORIDA THIS AFTERNOON. FURTHER ALOFT A STRONG
160-180 KT JET STREAK IS EXPECTED TO REMAIN OVERHEAD THROUGH TONIGHT.
A SURFACE TROUGH WITH A REINFORCED NORTHWEST SURGE OF COLDER AND
DRIER AIR IS ALSO PASSING SOUTHWARD ACROSS THE CENTRAL PENINSULA
THIS AFTERNOON. GUSTY NORTHWEST WINDS 15-20 MPH WITH OCCASIONAL
STRONGER GUSTS WILL BE FELT THROUGH LATE AFTERNOON MAKING FOR AN
EVEN COLDER FEELING DAY. SUNNY SKIES WITH MAX TEMPERATURES
STRUGGLING TO MAKE IT TOWARDS 50 DEGREES NORTH AND MIDDLE 50S
FURTHER SOUTH ACROSS THE TREASURE COAST.

TONIGHT...MORNING LOW RECORDS FOR JANUARY 6TH IN JEOPARDY. MUCH
COLDER AND DRIER AIR BEHIND MOST RECENT FRONTAL TROUGH WILL HELP
DRIVE TEMPERATURES QUICKLY DOWNWARD AFTER SUNSET. STRONG ADVECTIVE
FREEZE IN THE MAKING WITH HARD FREEZE WARNINGS CURRENTLY OUT
OVERNIGHT FOR LAKE AND VOLUSIA COUNTIES AND FREEZE WARNINGS
EVERYWHERE ELSE. CURRENT SATELLITE IMAGERY SHOWS CONFLUENT PATTERN
ALOFT WITH THIN HIGH CLOUDS TO THE WEST...BUT DISSIPATING AS THEY
STREAM ACROSS THE GULF. UPPER AIR MOISTURE PLOTS MAY SUGGEST SOME
SCATTERED THIN CIRRUS BUT NOT LIKELY ENOUGH TO KEEP TEMPERATURES
FROM DROPPING BELOW FREEZING EVERYWHERE. SUSTAINED 925 MB NORTHWEST
WINDS OF AROUND 25-30 MPH WILL KEEP SURFACE WINDS FROM DECOUPLING.
WITH SURFACE WINDS ELEVATED THIS EVENING AND OVERNIGHT EXPECTED TO
STAY AROUND 10 MPH...EXCEPT IN SOME WIND SHELTERED LOCATIONS. WILL
INITIATE A WIND CHILL WARNING BEGINNING AT 8PM THIS EVENING UNTIL
9AM MID WED MORNING FOR LAKE-ORANGE-NORTH BREVARD COUNTIES NORTHWARD
AND A WIND CHILL ADVISORY EVERYWHERE SOUTH. LOWEST WIND CHILL
READINGS OVERNIGHT ARE EXPECTED IN THE TEENS/LOWER 20S ACROSS THE
WARNED AREAS AND MIDDLE/UPPER 20S ACROSS THE ADVISORY AREA.

MOS GUIDANCE HAS REMAINED CONSISTENT WITH TRENDED COLDER OVERNIGHT
TEMPERATURES WITH LOW 20S IN THE NORTH AND MID/UPPER 20S MOST
EVERYWHERE ELSE. STILL FEEL THAT GUIDANCE IS TOO COLD AND WILL STAY
A LITTLE ABOVE MOST PLACES. FOR VOLUSIA AND LAKE COUNTIES WILL GO
WITH MIDDLE 20S FOR LOWS WITH AT LEAST 10 HOURS EXPECTED FOR
TEMPERATURES AT 32F OR BELOW. DURATIONS IN THESE TWO COUNTIES FOR 28
DEGREES OR LOWER COULD APPROACH 5-8 HOURS. FURTHER SOUTH BELOW
FREEZING TEMPERATURES ARE EXPECTED FOR 4 TO 6 HOURS...EXCEPT 2 TO 4
HOURS ALONG THE TREASURE COAST. OUTLYING AREAS SOUTH OF INTERSTATE 4
COULD HAVE 2 TO 3 HOURS OF LOW TEMPERATURES AT OR BELOW 28 DEGREES.
WITH SUCH A DRY AIR MASS...SOME OF THE WIND PROTECTED AREAS IN THE
HARD FREEZE WARNING MAY DROP TO AROUND 20 DEGREES.

WED...SURFACE HIGH PRESSURE WILL CONTINUE A SOUTHEASTWARD MIGRATION
TO OVER THE GULF COAST STATES AND NORTH FLORIDA PENINSULA BY LATE IN
THE DAY. THE VERY COLD & DRY AIR MASS WILL KEEP LOW 50S NORTH TO
MIDDLE/UPPER 50S SOUTH...THOUGH IT WILL BE A STRUGGLE TO GET HERE
MUCH LIKE HIGH TEMPERATURES HAVE STRUGGLED THIS AFTERNOON. NORTHWEST
WINDS WILL REMAIN 10-15 MPH FOR A CONTINUED BLUSTERY FEELING
OUTDOORS. THOUGH THERE MAY BE SOME HIGH CLOUDS AROUND IT WILL STILL
BE A MAINLY SUNNY DAY.

WED NIGHT...SRN EXTENT OF SFC HIGH WILL PINCH OFF AND CTR WILL DRIFT
SE OVER THE PENINSULA THROUGH THU MORNING. BY THU 12Z POSN OF HIGH
CTR IS IDEAL FOR RADIATIONAL COOLING...AND EVENT WITH DRYNESS OF AIR
MASS...EXPECT AREAS OF FROST TO FORM...EXPECIALLY IN WIND PROTECTED
AREAS. OPTED FOR FREEEZE WATCH ALL ZONES FOR EARLY THU MORNING...BUT
LATER SHIFTS WILL REASSES POTENTIAL FOR HARD FREEZE...ESPECIALLY
ACROSS THE NORTH.

THU-FRI...SFC HIGH CTR WILL RETREAT SEWD IN ADVANCE OF THE NEXT
REINFORCING ARCTIC SURGE. FAST MOVING SHORT WAVE TROUGH WILL SWING
THRU SERN CONUS AND INTO WRN ATLC...DRAGGING DOWN ANOTHER COLD FRONT
INTO FL. FRONT WILL BE ACCOMPANIED BY WDSPRD CLOUDS AND LIGHT PRECIP
/SPRINKLES...REACHING LAKE/VOLUSIA COS AROUND SUNRISE FRI AND
SWEEPING THRU THE REMAINDER OF ECFL FRI MORNING. STRONG CAA WILL
TAKE HOLD WITH CLOUDS LINGERING MUCH OF THE DAY...MAKING FOR A RAW
AFTN WITH TEMPS STALLING AT...OR PSBLY FALLING BACK FROM...HIGHS
IN THE 50S TO AROUND 60F.

FRI NGT-SUN NGT...A RETURN TO VERY COLD WEATHER AS LARGE ARCTIC HIGH
PRES CTR BUILDS SLOWLY S-SEWD OVER THE CTRL CONUS/MS VLY THRU THIS
WEEKEND. BOTH ECM/GFS IN EXCELLENT AGREEMENT WITH BOTH THE STRENGTH
AND SWD EXTENT OF CAA...DRIVING H85 FREEZE LINE SOUTH OF THE PENIN
12Z SUN-00Z MON WITH TEMPS -4C TO -6C OVER ECFL. CURRENT MEX
GUIDANCE ONCE AGAIN POINTS TO MAXES 15-20F BELOW NORMAL SAT/SUN
WITH MINS AROUND 20F OFF CLIMO...WITH A MORE SIGNIFICANT ADVECTION
FREEZE LKLY SAT NGT. HIGH CTR CONTINUE TO DRIFT SE SUN...AND BY 12Z
MON IS IN A POSN THAT WOULD FAVOR LIGHT DRAINAGE FLOW AND BETTER
RADIATIONAL COOLING CONDS FAVORING A MORE "FROSTY" TYPE FREEZE.

OF COURSE...WILD CARD IN ALL THIS IS THE S/T JET. THERE IS ALWAYS THE
POTENTIAL FOR SMALLER SCALE JET MAXIMA AND SWATHS OF HIGHER RH (AND
ATTENDANT CI/CS) TO MIGRATE OVHD WHICH COULD MITIGATE THE COLD SOME.
HOWEVER...MODEL SKILL AT FCSTING UPR JET/DIVG/RH FIELDS THAT FAR OUT
IS TENUOUS AT BEST. CAN'T REALLY COUNT ON THIS AS A POTENTIAL SAVING
GRACE...THOUGH IT IS LKLY TO REAR IT'S HEAD NE OF THESE NIGHTS.

MON-TUE...SLGT MODERATION ON TAP EARLY NEXT WEEL WITH COLD HIGH OVER
THE SERN CONUS/NORTH FL SLIDING EWD. MINS IN THE U30S/L40S...WITH
MAXES IN L-M60S BOTH AFTNS (STILL ABOUT 5-10F BELOW NORMAL)

&&

.AVIATION...VFR. EXPECT NORTHWEST WINDS TO GUST 20-25 KNOTS THRU
LATE AFTN. NORTHWEST WINDS TO STAY ELEVATED AROUND 10 KTS THIS
EVENING & OVERNIGHT.

&&

.MARINE...TONIGHT-WED...CURRENT OBS AT BUOY 41009 ARE 20G27KT WITH
6.6 FT. WILL OBVIOUSLY CONTINUE SCA FOR OFFSHORE WATERS AND ALLOW
SCA FOR NEAR SHORE TO EXPIRE AT 4PM WITH CAUTIONARY STATEMENTS IN
PLACE FOR WINDS & SEAS AWAY FROM THE COAST OUT 20 NM. OFFSHORE
OVERNIGHT...NORTHWEST WINDS 20-25 KTS WITH OCNL GUSTS TO 30 KTS AND
SEAS 6-7 FT...8 FT POSSIBLE IN THE GULF STREAM. FOR WED...CURRENT
SCA FOR OFFSHORE LEGS CONTINUES THRU 15Z. NORTHWEST WINDS TO
CONTINUE...THOUGH GRADUALLY DIMINISHING INTO THE AFTN. SEAS WILL
REMAIN ELEVATED A BIT LONGER.

&&

.FIRE WEATHER...REMAINDER OF AFTERNOON...SURGE OF LOW DEW POINT AIR
INTO THE REGION TODAY...THOUGH RH VALUES HAVE STRUGGLED TO FALL AS
MAX AFTN HIGHS HAVE STRUGGLED TO REACH PREDICTED VALUES THUS FAR.
STILL SHOULD SEE LONG DURATIONS OF LOW RH MOST PLACES. WINDS WILL BE
15 MPH AND GUSTY ALSO FOR MUCH OF THE AREA.

WED...VERY DRY AIR WILL CONTINUE TO ADVECT DOWN THE PENINSULA WITH
LONG DURATIONS OF LOW RH OCCURRING...THOUGH HIGH TEMPERATURES WILL
STRUGGLE EARLY ON TO RISE AGAIN. FIRE WEATHER WATCH UPGRADED TO A
RED FLAG WARNING ALL ZONES FOR 4 OR MORE HOURS OF RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT

&&

.CLIMATE...MINIMUM TEMPERATURE RECORDS FOR THE NEXT TWO MORNINGS.

	         JAN 6          JAN 7
DAYTONA BEACH..30 (1999)      29 (2001)
ORLANDO INTL...31 (1999)      31 (2001)
MELBOURNE......31 (1999)      32 (2001)
VERO BEACH.....32 (1999)      32 (2001)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  26  52  26  61 /   0   0   0   0
MCO  26  54  28  62 /   0   0   0   0
MLB  28  56  30  62 /   0   0   0   0
VRB  28  57  30  63 /   0   0   0   0
LEE  25  53  28  61 /   0   0   0   0
SFB  26  54  28  61 /   0   0   0   0
ORL  27  54  29  62 /   0   0   0   0
FPR  29  57  30  63 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING FROM 10 AM TO 6 PM EST WEDNESDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST WEDNESDAY FOR
     INDIAN RIVER-MARTIN-NORTHERN BREVARD-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST. LUCIE.

     FIRE WEATHER WATCH THURSDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 9 AM EST
     WEDNESDAY FOR INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-
     SOUTHERN BREVARD-ST. LUCIE.

     HARD FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST
     WEDNESDAY FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-
     SOUTHERN LAKE.

     WIND CHILL WARNING FROM 11 PM THIS EVENING TO 9 AM EST WEDNESDAY
     FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-
     NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...SEDLOCK
LONG TERM....CRISTALDI
AVIATION...SEDLOCK
Hazardous weather outlook, Jan 5, 10:01 AM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1001 AM EST TUE JAN 5 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-052200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1001 AM EST TUE JAN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
A REINFORCING SHOT OF COLDER AND DRIER AIR MOVING THROUGH THE AREA
WILL SET THE STAGE FOR A LONGER DURATION OF FREEZING TEMPERATURES
TONIGHT. 8 TO 10 HOURS BELOW FREEZING ARE POSSIBLE ACROSS LAKE AND
VOLUSIA COUNTIES. SEVERAL HOURS OF BELOW FREEZING ARE ALSO POSSIBLE
DOWN TOWARDS ORLANDO AND CAPE CANAVERAL. SEVERAL HOURS BELOW 28
DEGREES EXPECTED NORTHWEST OF INTERSTATE 4. TO THE SOUTH OF ORLANDO
AND CAPE CANAVERAL...4 TO 6 HOURS OF FREEZING TEMPERATURES ARE
EXPECTED...EXCEPT 2 TO 4 HOURS ALONG THE TREASURE COAST.

REMEMBER TO TAKE NECESSARY PRECAUTIONS TO PROTECT SENSITIVE
VEGETATION. BRING PETS AND POTTED PLANTS INDOORS. CHECK ON YOUR
ELDERLY NEIGHBORS TO MAKE SURE THEIR FURNACE IS WORKING.

HOUSE AND APARTMENT FIRES POSE A REAL DANGER DURING FLORIDA COLD
AIR OUTBREAKS. REMEMBER TO KEEP FLAMMABLE MATERIAL SUCH AS
CLOTHING OR NEWSPAPERS AWAY FROM PORTABLE HEATERS. MAKE SURE THAT
SMOKE DETECTORS ARE WORKING PROPERLY BEFORE GOING TO SLEEP.

...WIND AND SEA IMPACT...
NORTHWEST WINDS AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS WILL
PRODUCE HAZARDOUS BOATING CONDITIONS ACROSS THE MARINE AREA
TODAY...AND OFFSHORE TONIGHT.

...FIRE WEATHER IMPACT...
A LONG DURATION OF LOW RELATIVE HUMIDITY VALUES WILL OCCUR THIS
AFTERNOON ALONG WITH GUSTY NORTHWEST WINDS. A RED FLAG WARNING IS
IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
COLD WEATHER WILL CONTINUE THROUGH THE PERIOD WITH FREEZING
TEMPERATURES WEDNESDAY AND THURSDAY MORNINGS. ANOTHER REINFORCING
COLD FRONT MOVING THROUGH FRIDAY WILL BRING A THREAT OF FREEZING
TEMPERATURES AGAIN FOR THE WEEKEND AND INTO EARLY NEXT WEEK.
MONITOR THE LATEST FORECASTS AND EXPECT ADDITIONAL COLD WEATHER
ADVISORIES...WATCHES AND WARNINGS TO BE POSTED DURING THIS COLD
WEATHER EPISODE.

LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL OCCUR WEDNESDAY AND
THURSDAY AFTERNOONS.

GUSTY NORTHWEST WINDS WILL BRING DANGEROUS BOATING CONDITIONS TO
THE OFFSHORE WATERS THROUGH WEDNESDAY MORNING. GUSTY NORTH WINDS
ARE EXPECTED BEHIND THE NEXT COLD FRONT FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY/SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 4:10 AM ESTHard Freeze WatchMLBLake, Volusia5 hr
Jan 5, 9:29 AM ESTFreeze WarningMLBOkeechobee, Orange, Osceola, Seminole24 hr
Jan 5, 9:29 AM ESTHard Freeze WarningMLBLake, Volusia24 hr
Jan 5, 2:05 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Jan 5, 2:05 PM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia28 hr
Jan 5, 3:00 PM ESTFreeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia18 hr
Jan 5, 3:00 PM ESTWind Chill AdvisoryMLBOkeechobee, Osceola18 hr

Nearby

Wind Chill Warnings in Florida, 2010Every wind chill warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.